1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin + Trajenta causing allergic reaction

Discussion in 'Metformin/Biguanides' started by Aggie, Jul 27, 2012.

  1. Aggie

    Aggie · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Has anyone else encountered that a combination of Metformin and Trajenta can cause an allergic reaction in the form of a rash that itches and turns into small puss filled sores?

    I had no problems after being on Metformin for a month, but 3 days after I started taking Trajenta I got a rash on my tigh, and a month later it has spread to my entire body. My doctor gave me Aerius against the rash, but it seems to have no effect at all, if anything it is getting worse.

    Would highly apreciate if anyone has any tips to give.
     
  2. catherinecherub

    catherinecherub · Guest

    Hi Aggie,

    Welcome to the forum.

    Are you based in the UK? The reason I ask is because I have not heard of anyone being prescribed Trajenta, (Linagliptin) on the forum.

    It is a DPP-4 Inhibitor and the only one I have heard people talk about here is Januvia, (Sitagliptin).

    I am bumping your post up to see if someone can answer this, nothing worse than your first post being ignored. :thumbdown:
     
  3. daisy1

    daisy1 Type 2 · Legend
    Retired Moderator

    Messages:
    26,459
    Likes Received:
    4,871
    Trophy Points:
    248
    Hi Aggie :)
    Welcome to the forum.
    I would answer your question if I could but I don't know anything about Trajenta personally, I'm afraid. I hope someone will have heard of it and will be able to answer you soon. Trajenta has been approved for use across Europe so I hope someone will be able to help you.

    Here is a link which you might find helpful:

    http://chealth.canoe.ca/drug_info_detai ... 5994&rot=4
     
  4. Aggie

    Aggie · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Thank you for the link Daisy.

    I am currently based in Norway Catherine, so yes, medication may be a bit different here than back in the UK. I thought I'd still ask on this forum as it is the best I have found so far.

    I have had to take myself off all the medications this last week as the rash steadily grew worse. Now, after a few days, it seems to be subsiding and I am managing to curb my bloodsugar fairly well by being extremely strict with my no carb diet. I will have to have a seious talk with my doctor the next time I have an apointment as I cannot continue being a guineapig.

    As far as I have gathered from some research I have done, Trajenta functions as a small booster for Metformin, and could thus cause Metformin to trigger an allergic reaction. Anyone else have any thought on this?
     
  5. Aggie

    Aggie · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Had my doctors apointment this morning. My bloodsugar looked better than ever, even the long time one, so I must be doing something right, even with no medication. Thankfully I didn't get too much flak for taking myself off of the pills entirely. Good thing my doctor allows me to think for myself when things get too out of hand.

    Got told that I shouldn't bee too strict on my no-carb-diet, and that it would be difficult to keep it up in the long run. But I figure if I stick to it I might not have to eat all these pills. Besides, I have managed to eat like this all spring and summer, so why wouldn't I manage doing this onwards?

    Will be trying to go back on the Metformin, but not the Trajenta pills. Crossing my fingers that it will work out fine as I wouldn't want to look like i have chickenpox whilst on holiday.
     
  6. noraor

    noraor · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21

    I have been prescribed Linigliptin instead of insulin also have been on Metaformin long term, so far no problems
     
  7. gfgeoff

    gfgeoff Type 2 · Member

    Messages:
    12
    Likes Received:
    2
    Trophy Points:
    43
    Just been prescribed linagliptin transnational will let you know the outcome good or bad:)
    Geoff t2


    Sent from the Diabetes Forum App
     
  8. gfgeoff

    gfgeoff Type 2 · Member

    Messages:
    12
    Likes Received:
    2
    Trophy Points:
    43
    That should have read trajenta I hate predictive text lol


    Sent from the Diabetes Forum App
     
  9. Jaffa

    Jaffa Type 2 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    41
    I found the answer to my metformin problem by reading these forums so hope someone can help me with my next problem. I was putting up with loose bowels for some time before I read about the slow release metformin. That seemed to sort that issue but as I am on 2000mg I can't take more and my blood sugar was not coming down. Tried Forixga but after constant visits to the loo leading to becoming very sore I came off them (much to the dipleasure of my DN who had thought it was the wonder drug and no one else seemed to have that problem). The diabetic nurse then suggested Linagliptin but this is having no effect upon my blood sugar, which I have only just started testing (my surgery didn't like giving out monitors). Anyone had a similar experience or know better alternatives - I really don't want just another tablet which the DN thought was likely?
     
  10. Nyxks

    Nyxks Type 1 · Well-Known Member

    Messages:
    292
    Likes Received:
    195
    Trophy Points:
    103
    Stop taking the medication and seek immediate medical attention if any of the following occur:

    • signs of a severe skin reaction such as blistering, peeling, a rash covering a large area of the body, a rash that spreads quickly, or a rash combined with fever or discomfort
    • symptoms of a serious allergic reaction (such as swelling of the face, lips, tongue, or throat; skin rash; hives; or difficulty breathing)
    • symptoms of pancreatitis (e.g., prolonged, severe abdominal pain with or without vomiting)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook